Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 130, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Oct 12, 2013, 1:13 PM CDT for Houston County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2013, 1:13 PM CDT (18:13 UTC)
- Expired
- Oct 12, 2013, 2:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Houston County, TX
The radar
The Shreveport radar (KSHV), 195 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 10:49 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Oct 12, 10:49 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1049 AM CDT SAT OCT 12 2013 .UPDATE... SHOWERS ARE INCREASING IN COVERAGE ACROSS THE REGION THIS MORNING. HAVE INCREASED POPS FOR THE REMAINDER OF THE MORNING AND THIS AFTERNOON PRIMARILY ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 10. ABUNDANT LOW LEVEL MOISTURE WILL COMBINE WITH AN APPROACHING DISTURBANCE NEAR THE BIG BEND REGION TO ALLOW FOR MORE WIDESPREAD THUNDERSTORM COVERAGE THIS AFTERNOON. THE LARGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS BUT RELATIVELY QUICK CELL MOTION WILL LIMIT THE THREAT FROM HEAVY RAINFALL UNLESS CELLS BEGIN TO TRAIN. 38 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 87 71 85 70 87 / 50 30 50 30 30 HOUSTON (IAH) 87 73 86 71 87 / 60 30 40 20 20 GALVESTON (GLS) 85 78 85 77 86 / 60 20 30 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...38 AVIATION/MARINE...45
Hazardous weather outlook, Oct 12, 4:36 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 436 AM CDT SAT OCT 12 2013 TXZ163-164-176>179-195>200-210>214-226-227-235>238-130945- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 436 AM CDT SAT OCT 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 12, 12:15 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1215 PM CDT SAT OCT 12 2013
TXZ163-121800-
HOUSTON-
1215 PM CDT SAT OCT 12 2013
...SPECIAL WEATHER STATEMENT...
AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 26 MILES WEST OF GRAPELAND...OR 28 MILES
NORTHWEST OF AUSTONIO...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...GRAPELAND AND LATEXO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3157 9529 3156 9529 3138 9527 3128 9552
3133 9565 3136 9566 3142 9571 3146 9571
3146 9575 3147 9572 3149 9574 3151 9574
3152 9565 3155 9564 3158 9541
TIME...MOT...LOC 1714Z 286DEG 24KT 3153 9592
!KP!Special weather statement, Oct 12, 1:05 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
105 PM CDT SAT OCT 12 2013
TXZ163-121845-
HOUSTON-
105 PM CDT SAT OCT 12 2013
...SPECIAL WEATHER STATEMENT...
AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAPELAND...OR 10 MILES NORTHWEST OF
CROCKETT...MOVING EAST TO EAST SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...GRAPELAND...KENNARD...LATEXO AND WECHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3157 9522 3157 9520 3159 9517 3157 9515
3125 9522 3140 9570 3142 9571 3151 9570
3152 9565 3155 9564 3159 9529
TIME...MOT...LOC 1801Z 282DEG 26KT 3146 9555
!KP!The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 12:15 PM CDT | Special Weather Statement | HGX | Houston | 45 min |
| Oct 12, 1:05 PM CDT | Special Weather Statement | HGX | Houston | 40 min |
| Oct 12, 2:04 PM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Galveston, Harris | 116 min |
| Oct 12, 2:57 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris | 2 hr |
| Oct 12, 4:27 PM CDT | Special Weather Statement | HGX | Houston, Madison | 63 min |
| Oct 12, 5:00 PM CDT | Special Weather Statement | HGX | Grimes, Houston, Polk, Trinity, Walker | 75 min |
| Oct 12, 5:32 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend | 118 min |
| Oct 12, 5:48 PM CDT | Areal Flood Advisory | HGX | Brazos, Grimes, Madison, Polk, San Jacinto, Trinity and 1 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.